Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


skin bumps & diarrhea
Sep 26, 2002

Hello my names Luis and I'm HIV+ and also have been diagnosed with Colitis in my large intestine. My med cocktail is COMBIVIR,SULFAMETH/TRIM,VALCYTE,VIREAD,LOMOTIL. I to have been suffering from some annoying side effects like diarrhea & skin bumps that blister then pop when scratched or rubbed against, they're mostly on my arms and neck a few on my legs and stomach. They appear in small groups witch are smaller in size or as singles witch are larger about the size of an unsharpened pencil tip, they appear quicker & more often especially on hot days or when I sweat alot. I recently asked my docter to change my HIV med's to see if their was a connection, I changed from my SUSTIVA to VIREAD and to my surprise, the bumps decreased greatly their not gone completely, but have gone down from 40 to 60 per arm to 7 to 10 per arm. As for the diarrhea i suspect it's the colitis but after reading your suggestions to others I feel there may be hope for that as well. glad I found this site. I'll be refering it to my doc.

Response from Dr. Henry

The skin bumps could be some form of folliculitis which can be a challenge to effectively treat (a visit to an HIV experienced skin specialist often a good idea). The HIV drugs you are now on rarely cause colitis per se. I assume you have been evaluated for infections (parasitic, etc.), malabsorption, lactose deficiency, pancreatitis, etc). KH



Previous
Past Accutane use, Combivir, and liver/pancreas toxicit
Next
hiv meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement